New York, 2021Flash Flooding and Flood in New York, September 1, 2021
September 1, 2021 · NWS ALY · 21 events in 2 counties and zones
The remnants of Tropical Cyclone Ida resulted in widespread flash flooding over Ulster and Dutchess Counties during the late evening of September 1 where 3 to 7 inches of rain fell. The southern half of Dutchess County was hit hardest, where 35 roads were damaged or closed and at least one bridge washed out.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.4 million
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Cyclone Ida resulted in widespread flash flooding over Ulster and Dutchess Counties during the late evening of September 1 where 3 to 7 inches of rain fell. The southern half of Dutchess County was hit hardest, where 35 roads were damaged or closed and at least one bridge washed out. The County Executive declared a state of emergency and restricted non-essential travel for several towns in southern Dutchess. Metro North rail service was shut down due to the flooding, and up to 2,000 customers lost power. A federal major disaster was declared for Dutchess County, which reported $2.5 million in damages to public assets and municipal facilities, along with an estimated $1 million in damages to private homes, apartments, and businesses.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 1, 7:07 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 1, 7:07 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
807 PM EDT Wed Sep 1 2021
.SYNOPSIS...
Periods of moderate to heavy rain will impact the region
from near Interstate 90 southward tonight before ending early
tomorrow morning. Rainfall rates exceeding one inch per hour at
times will increase the potential for both river and flash flooding.
Then, Canadian high pressure takes control of the area resulting in
a stretch of dry and fall-like temperatures the rest of the
week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
.A Flash Flood Watch remains in effect for the mid-Hudson
Valley, Berkshires and Litchfield Hills from until 2 PM
tomorrow...
.A Flash Flood Watch remains in effect for the Schoharie Valley
to portions of the Capital District and into southern Vermont
from until 11 AM tomorrow...
As of 800 pm...the center of the remnants of TC Ida are located
near Wilmington, DE. Rainfall associated with isentropic
lift/midlevel Fgen continues over much of the region south of a
line from Ft. Plain to Glens Falls. The rain shield should
likely not expand further north and west than this. Rainfall
rates have generally been around 0.2-0.4"/hour over our southern
two tiers of counties and should continue to increase over the
next several hours. Looking upstream, intense rainfall rates of
1-3"/hour have been observed over portions of eastern
PA/northeast NJ. This is associated with intense 1000-925mb
Fgen. CAMs in the 18Z HREF suite as well as more recent HRRR
runs suggest the 2-3" hour rates remain just south of our CWA
border, but the 18Z HREF does have high probabilities of 1"/hr
and 3"/3hr scraping southern portions of Dutchess/Litchfield
Counties 03-08Z. This is where and when the concern for
significant flash flooding is highest. Even outside of this
area, flash flooding remains possible as NYSM sites in southern
Ulster/Dutchess are already up to 2-3" for the storm total and
rates will only continue to increase over the next several
hours. It appears we will stay out of the warm sector, so the
threat for severe thunderstorms/tornadoes is basically nil.
Overall, no meaningful changes needed to the forecast.
Previous discussion...
As of 5 pm, moderate rain associated with the incoming remnants
of Ida has brought about 1 to 1.50 inches of rain to the mid-
Hudson Valley, eastern Catskills, and Litchfield County, CT so
far today with a rather sharp northward cut-off heading towards
I-90 where rain amounts have only accumulated up to 0.25 to
0.50. Areas just north of this interstate have only just started
to rainfall over the last hour or two and therefore have only
received a few hundredths.
With the low now tracking across the Mason Dixon Line towards
NYC, its associated warm front is lifting northward which is
allowing the area of moderate to heavy rain in the cool air
wedge within the deformation zone to push northward as well. As
a result, parts of Litchfield County could see rain turn light
at times through the evening commute with rain inching into
Glens Falls. Even with this northward push, the dry air ahead of
the precip shield looks to stand tough and prevent rain from
advancing much beyond Warren, Washington County into southern
parts of Herkimer and Hamilton County through tonight.
Upstream, the strong southerly mid-level jet ahead of the
surface with winds ranging 40 - 50kts is pushing through
eastern PA and NJ. This has resulted in very high rainfall
rates up to 0.50 inch at times. As the low advances towards NYC,
such high rainfall rates are expected to spread into our
forecast area. The period from 00 UTC (8PM) to 09 UTC (5AM) is
still the main window of concern where very high rainfall rates
ranging 1 to 2 inches per hour are possible again primarily for
the eastern Catskills, mid-Hudson Valley and NW CT. Efficient
warm rain process in place combined with high moisture flux in
the 925 to 850 hPa layer coincident with strong omega and
additional synoptic lift from a favorable 300 hPa jet position,
means rates exceeding 2 inches per hour at times is in the realm
of possibilities. Such high rainfall rates increase concerns
for both flash and river flooding in this region. Total storm
total rainfall amounts of 3 to 6 inches is still predicted but
isolated higher amounts are possible. 1 to 3 inches is expected
from the Capital District into Schoharie County and southern
VT. See hydro discussion for more details on river flooding. The
one saving grace is convective elements should be at a minimum
as our region remains in the cold air wedge ahead of the warm
front.
Moderate to heavy rain should quickly exit by 06 - 12 UTC from
northwest to southeast with most rain out of western New England
by the morning commute. In fact, skies should turn clear for
areas north and west of the Capital District by sunrise. Winds
look to also turn breezy overnight with gusts up to 25 - 30 mph
possible and sustained winds reaching up to 10 to 20mph. Areas
with especially saturated soils could become more susceptible
to smaller/weakened trees falling, mainly in the mid-Hudson
Valley, NW CT and eastern Catskills.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Fall-like temperatures will occur the rest of the week as an
upper level trough digs into the Northeast Thursday into
Thursday night with Canadian high pressure building at the
surface through Friday.
The rather tight pressure gradient between the incoming high
and departing remnant tropical cyclone will result in breezy
conditions tomorrow morning with gusts up to 25mph possible.
Northerly flow will usher in cooler and drier Canadian air
tomorrow preventing temperatures from warming up too much.
Expect highs to only max out in the upper 60s to low 70s with
most reaching their respective convective temperature during
afternoon peak heating. This will allow morning sunshine to mix
in with afternoon fair weather cumulus clouds.
Partly cloudy skies stay in place Thursday night as the base of
the trough swings through the region. Even still, temperatures
should turn cool dropping into the 50s throughout the region
with a light breeze still in place.
The Northeast will remain under the influence of the upper level
trough most of Friday so some cloud coverage looks to linger
with even a few isolated showers not ruled out as the upper
level cold pool moves overhead. However, skies gradually clear
later in the afternoon as high pressure finally takes control.
Despite improving conditions late in the day, high temperatures
should be well below normal with most only rising into the mid
to upper 60s making it feel fall. Skies become clear overnight
allowing temperatures to turn quite cool dropping into upper 40s
to low 50s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Closed off upper level low will be exiting eastern New England and
moving across Atlantic Canada for Saturday. As this feature
departs, rising heights will allow for a weak shortwave ridge to be
in place over the area for Saturday. This will result in a partly
to mostly sunny sky and seasonable temps, with valley highs in the
mid 70s.
This shortwave ridging will quickly be departing, as a large upper
level trough north of the Great Lakes over Ontario starts moving
southeast. This may allow for a few passing light showers and
possibly a thunderstorms for late Saturday night into Sunday, mainly
for areas north and west of the Capital Region. Temps should be
similar to Saturday with valley highs in the mid 70s, although
dewpoints will be rising from the 50s into the low to mid 60s by
late Sunday.
As the upper level disturbance sits and spins across Ontario and
Quebec, we will keep slight to low CHC POPs across the area for
Monday through Wednesday, especially during the diurnally favored
afternoon hours. The best chance may wind up being on Monday ahead
of a frontal boundary, but can't rule it out for Tues/Wed as well.
Any precip looks fairly scattered in coverage and mainly brief in
duration. Temps will remain seasonable, with valley temps still
reaching into the mid 70s for daytime highs. Dewpoints look highest
in the low to mid 60s for Monday ahead of the weak boundary and will
fall off into the upper 50s for Tues/Wed.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 2330Z Wednesday...Rain shield associated with the
remnants of TC Ida continues to envelope most of the area, with
KGFL on the outer edge. KGFL expected to remain VFR through the
rest of the night as the low levels likely remain unsaturated.
Elsewhere, conditions should continue to deteriorate over the
next few hours as rain becomes heavier. Worst conditions should
exist at KPOU 02-06Z and KPSF 05-08Z where LIFR conditions are
possible. Rain will be less heavy at KALB, but an interval of
IFR conditions are possible roughly 04-08Z. Conditions should
improve fairly quickly as the storm pulls away from west to east
especially after 08Z. VFR conditions are expected for much of
the daylight hours Thursday with SCT-BKN cu developing in the
afternoon.
Winds will be from the north to northeast at around 10 kt, with
gusts to near 20-25 kt at times at KPSF/KPOU overnight. Winds at
2kft may increase to 40-45 kt 02-12Z at KPOU so LLWS was
retained. The winds will become north to northwest at around 10
kt with occasional gusts near 20 kt during the afternoon on
Thursday.
Outlook...
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Slight Chance of SHRA.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Labor Day: Moderate Operational Impact. Chance of SHRA.
&&
.FIRE WEATHER...
Periods of rain, heavy at times, associated with former tropical
cyclone Ida will impact eastern New York and western New England
through tonight. High pressure builds in tomorrow morning through
the afternoon with cooler and drier conditions. Fair and dry weather
will continue into Saturday.
The RH values will be close to percent tonight, and then lower to 50
to 65 percent Thursday afternoon. The RH values will recover to 90
to 100 percent Friday morning.
The winds will be north to northeast at 5 to 15 mph with some gusts
20 to 30 mph south and east of the Capital Region. The winds will
be northerly at 5 to 15 mph Thursday afternoon, and will be become
light from the northwest at 10 mph or less.
&&
.HYDROLOGY...
The period from 8PM to 5AM tonight will likely feature periods
of moderate to heavy rain for areas from Interstate 90 southward
especially in the mid-Hudson valley, eastern Catskills and
Litchfield County, CT. During this window, the remnant low of
Ida will track near or just south of NYC with very efficient
rainfall processes coincident with strong synoptic forcing which
will likely result in high rainfall rates exceeding one to
possibly even two inches at times. The latest guidance
positions the region of highest 925 - 850 hPa moisture flux
overlapping very strong omega just north of the system's warm
front which looks to track across southern New York. There is
still some uncertainty on the exact position of these
ingredients and should they line up just south of our area, we
could miss out on the highest rainfall totals. However, the high
resolutions guidance including the 3km NAM, HREF and HRRR still
suggest this overlap will track in our southern zones including
Litchfield, Ulster and Dutchess county mainly from 8PM to 5AM.
With storm total rainfall amounts expected to range 3 to 6
inches (locally higher up to 7 inches possible), both flash and
river flooding in this region is expected. The latest guidance
from the Northeast River Forecast Center places forecast points
along the Esopus, Rondout, Wappinger Creek and the Housatonic
River in flood stage. While the current forecast points to most
rivers only reaching minor flood stage, a few near moderate
flood stage. According to MMEFS this is possible depending on
which river basins receive the highest rainfall amounts.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Thursday afternoon for CTZ001-013.
NY...Flash Flood Watch through Thursday afternoon for NYZ058>061-
063>066.
Flash Flood Watch through Thursday morning for NYZ047-051>054.
MA...Flash Flood Watch through Thursday afternoon for MAZ001-025.
VT...Flash Flood Watch through Thursday morning for VTZ013>015.
&&
SYNOPSIS...Rathbun/Speciale
NEAR TERM...Thompson/Rathbun/Speciale
SHORT TERM...Speciale
LONG TERM...Frugis
AVIATION...Thompson
FIRE WEATHER...Wasula
HYDROLOGY...SpecialeHazardous weather outlook, Sep 1, 3:48 PM EST, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
448 PM EDT Wed Sep 1 2021
CTZ001-013-MAZ001-025-NYZ058>061-063>066-021200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
448 PM EDT Wed Sep 1 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and east central New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay rainfall amounts and
flooding to the National Weather Service in Albany New York.
NYZ032-033-038>043-048>050-082>084-021200-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Northern Fulton-Southeast Warren-Southern Washington-
448 PM EDT Wed Sep 1 2021
This Hazardous Weather Outlook is for east central New York and
eastern New York.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ047-051>054-VTZ013>015-021200-
Schoharie-Western Albany-Eastern Albany-Western Rensselaer-
Eastern Rensselaer-Bennington-Western Windham-Eastern Windham-
448 PM EDT Wed Sep 1 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
This Hazardous Weather Outlook is for east central New York and
southern Vermont.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay rainfall amounts and
flooding to the National Weather Service in Albany New York.
In the hours before
Local storm report, Sep 1, 7:15 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
815 PM EDT WED SEP 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HEAVY RAIN 3 NE WALLKILL 41.63N 74.13W
09/01/2021 M3.06 INCH ULSTER NY NYS MESONET
&&
EVENT NUMBER ALY2104164
DBTLocal storm report, Sep 1, 7:18 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
818 PM EDT WED SEP 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HEAVY RAIN 2 N DOVER PLAINS 41.78N 73.58W
09/01/2021 M2.30 INCH DUTCHESS NY NYS MESONET
&&
EVENT NUMBER ALY2104166
DBTLocal storm report, Sep 1, 7:19 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
819 PM EDT WED SEP 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN 2 S HIGH FALLS 41.80N 74.13W
09/01/2021 M2.15 INCH ULSTER NY NYS MESONET
&&
EVENT NUMBER ALY2104167
DBTLocal storm report, Sep 1, 7:26 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
826 PM EDT WED SEP 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HEAVY RAIN 5 NE CLARYVILLE 41.97N 74.50W
09/01/2021 M1.60 INCH ULSTER NY NYS MESONET
&&
EVENT NUMBER ALY2104168
DBTLocal storm report, Sep 1, 7:33 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
833 PM EDT WED SEP 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN NEW PALTZ 41.75N 74.08W
09/01/2021 M3.20 INCH ULSTER NY AMATEUR RADIO
&&
EVENT NUMBER ALY2104169
DBTLocal storm report, Sep 1, 7:50 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
850 PM EDT WED SEP 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY RAIN WOODBURY CENTER 41.55N 73.21W
09/01/2021 M2.05 INCH LITCHFIELD CT TRAINED SPOTTER
&&
EVENT NUMBER ALY2104170
DBTFlash Flood, Ulster
- When
- September 1, 8:24 PM EST to 10:45 PM EST
- Where
- Ulster County, 0.52 mi W of Libertyville to 1.31 mi WSW of Libertyville
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 41.720, -74.140
Four to eight inches of moving water was reported on Albany Post Road.
Flash Flood, Dutchess
- When
- September 1, 8:30 PM EST to 10:45 PM EST
- Where
- Dutchess County, 1.7 mi ENE of Beacon Hill to 1.47 mi ENE of Beacon Hill
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 41.510, -73.890
Route 9 was reported closed at Clove Road due to water running across the roadway.
Flash Flood, Dutchess
- When
- September 1, 8:30 PM EST to 10:45 PM EST
- Where
- Dutchess County, 0.08 mi SW of Chelsea to 0.36 mi S of Beacon
- Cause
- Heavy Rain / Tropical System
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 41.549, -73.971
Several roads were closed in the town of Fishkill and city of Beacon due to flash flooding. The County Executive declared a state of emergency and restricted all non-essential travel due to the flooding.
Flash Flood, Dutchess
- When
- September 1, 8:30 PM EST to 10:45 PM EST
- Where
- Dutchess County, 1.53 mi SE of Wiccopee to 0.39 mi WNW of Pecksville
- Cause
- Heavy Rain / Tropical System
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 41.516, -73.828
Several roads were closed in the town of East Fishkill due to flash flooding. The County Executive declared a state of emergency and restricted all non-essential travel due to the flooding.
Flash Flood, Dutchess
- When
- September 1, 8:30 PM EST to 10:45 PM EST
- Where
- Dutchess County, 1.01 mi NE of Pecksville to 0.97 mi SSW of Whaley Lake
- Cause
- Heavy Rain / Tropical System
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 41.529, -73.685
Several roads were closed in the town of Beekman due to flash flooding. The County Executive declared a state of emergency and restricted all non-essential travel due to the flooding.
Flash Flood, Dutchess
- When
- September 1, 8:30 PM EST to 10:45 PM EST
- Where
- Dutchess County, 0.66 mi WNW of Holmes to 1.67 mi SSE of Mizzen Top
- Cause
- Heavy Rain / Tropical System
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 41.524, -73.662
Several roads were closed in the town of Pawling due to flash flooding. The County Executive declared a state of emergency and restricted all non-essential travel due to the flooding.
Flash Flood, Dutchess
- When
- September 1, 9:00 PM EST to 10:45 PM EST
- Where
- Dutchess County, 0.9 mi ENE of Chelsea to 0.63 mi N of Brinckerhoff
- Cause
- Heavy Rain / Tropical System
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 41.556, -73.954
Several roads were closed in the town of Wappinger due to flash flooding. The County Executive declared a state of emergency and restricted all non-essential travel due to the flooding.
Flash Flood, Dutchess
- When
- September 1, 9:00 PM EST to 10:45 PM EST
- Where
- Dutchess County, 1.34 mi E of Red Oaks Mill to 1.36 mi NNW of Sylvan Lake
- Cause
- Heavy Rain / Tropical System
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 41.650, -73.854
Several roads were closed in the town of La Grange due to flash flooding. The County Executive declared a state of emergency and restricted all non-essential travel due to the flooding.
Flash Flood, Dutchess
- When
- September 1, 9:00 PM EST to 10:45 PM EST
- Where
- Dutchess County, 1.81 mi SE of Billings to 0.44 mi SE of Clove
- Cause
- Heavy Rain / Tropical System
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 41.650, -73.747
Several roads were closed in the town of Union Vale due to flash flooding. The County Executive declared a state of emergency and restricted all non-essential travel due to the flooding.
Flash Flood, Dutchess
- When
- September 1, 9:00 PM EST to 10:45 PM EST
- Where
- Dutchess County, 1.09 mi N of Chestnut Ridge to 3.29 mi WSW of Wingdale
- Cause
- Heavy Rain / Tropical System
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 41.746, -73.626
Several roads were closed in the town of Dover due to flash flooding. The County Executive declared a state of emergency and restricted all non-essential travel due to the flooding.
Flash Flood, Ulster
- When
- September 1, 9:30 PM EST to 10:45 PM EST
- Where
- Ulster County, 2.14 mi NNE of Milton to 1.87 mi NNE of Milton
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 41.680, -73.960
Route 9W was reported closed at Perkinsville Road due to flooding.
Flash Flood, Ulster
- When
- September 1, 9:30 PM EST to 10:45 PM EST
- Where
- Ulster County, 1.47 mi SSW of Ellenville to 1.76 mi SSW of Ellenville
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 41.700, -74.410
Route 209 at Old Minisink Trail was reported closed due to flooding.
Flash Flood, Ulster
- When
- September 1, 9:30 PM EST to 10:45 PM EST
- Where
- Ulster County, 2.07 mi NE of Greenfield Park to 1.51 mi NE of Greenfield Park
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 41.740, -74.450
Briggs Highway was reported closed due to flooding.
Flash Flood, Ulster
- When
- September 1, 9:30 PM EST to 10:45 PM EST
- Where
- Ulster County, 0.69 mi S of Pataukunk to 1.08 mi W of Kerhonkson
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 41.770, -74.320
Berme Road was reported closed due to flooding.
Flash Flood, Dutchess
- When
- September 1, 9:30 PM EST to 10:45 PM EST
- Where
- Dutchess County, 1.73 mi NE of Poughquag to 1.97 mi NE of Poughquag
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 41.620, -73.660
Water was reported over the bridge on Gardner Hollow Road near Buck Drive. The road was reported impassable.
Flash Flood, Dutchess
- When
- September 1, 9:30 PM EST to 10:45 PM EST
- Where
- Dutchess County, 0.52 mi W of Noxon to 0.8 mi W of Noxon
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 41.650, -73.830
Noxon Road and Colonial Drive was reported flooded and impassable.
Flash Flood, Dutchess
- When
- September 1, 9:30 PM EST to 10:45 PM EST
- Where
- Dutchess County, Manchester Bridge to 0.44 mi ESE of Manchester Bridge
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 41.680, -73.870
Only one lane on Titusville Road, Phillips Road, and Old Manchester Road was reported open due to flooding.
Flash Flood, Dutchess
- When
- September 1, 9:30 PM EST to 10:45 PM EST
- Where
- Dutchess County, 0.52 mi E of Bains Corner to 0.53 mi ESE of Bains Corner
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 41.730, -73.560
Ten Mile River Drive at Stephens Road was reportedly closed due to flooding.
Flash Flood, Dutchess
- When
- September 1, 9:30 PM EST to 10:45 PM EST
- Where
- Dutchess County, 0.69 mi N of Chestnut Ridge to 1.17 mi NNW of Chestnut Ridge
- Cause
- Heavy Rain / Tropical System
- Reported by
- Social Media
- Coordinates
- 41.740, -73.630
County Road 23 Chestnut Ridge at Killean Road in Union Vale was reported closed due to flooding.
Flash Flood, Dutchess
- When
- September 1, 9:30 PM EST to 10:45 PM EST
- Where
- Dutchess County, South Millbrook to 0.2 mi SE of Millbrook
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 41.770, -73.700
County Route 111 was reported closed due to flooding.
Flood, Dutchess
- When
- September 1, 9:30 PM EST to 10:45 PM EST
- Where
- Dutchess County, 0.69 mi S of Chestnut Ridge to 0.76 mi ESE of Chestnut Ridge
- Cause
- Heavy Rain / Tropical System
- Reported by
- Social Media
- Coordinates
- 41.720, -73.630
County Road 24 north of Camby Road in Dover reportedly had water running over the road making it impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, September 1 to 2, 202118 deaths · $471 million · 75 events
- Flash Flooding in New Jersey, September 1 to 2, 202116 deaths · $233 million · 17 events
- Flash Flooding and Flooding in New Jersey, September 1 to 3, 202113 deaths · 7 injured · 54 events
- Flash Flooding in Pennsylvania, September 1, 20214 deaths · $354 million · 17 events
- Tornadoes in Pennsylvania, September 1, 20211 death · 2 injured · $5.5 million · EF2 · 6 events
- Tornadoes and Damaging Winds in New Jersey, September 1, 20212 injured · $5.0 million · EF3 · 6 events
- Flash Flooding and Flooding in Maryland, September 1 to 3, 20211 death · 4 injured · $1.2 million · 66 events
- Rip Currents in Florida, September 1 to 4, 20212 deaths · 2 events
- Tornado and Flash Flooding in Utah, September 1 to 2, 2021$3.8 million · EF1 · 14 events
- Heat in Nevada, September 1, 20211 death · 1 event
- Wildfire in Idaho, September 1 to 30, 202119 injured · $2,000 · 3 events
- Tornadoes and Damaging Winds in Maryland, September 1, 2021$87,000 · EF2 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 984154, 984159, 986930, 986931, 986932, 986933, 986934, 986936, 986937, 986938, 984155, 984156, 984157, 984158, 984160, 984161, 984162, 984165, 984167, 984169, 985385.